Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 22, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Nov 10, 2018, 2:36 AM CST. It took effect at Nov 12, 2018, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 10, 2018, 2:36 AM CST (08:36 UTC)
- In effect from
- Nov 12, 2018, 3:00 AM CST
- Expired
- Nov 11, 2018, 3:02 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
935 WWUS74 KMAF 100836 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 236 AM CST Sat Nov 10 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH MONDAY FOR GUADALUPE PASS... .A strong cold front will push south through the region Sunday night. Strong northeast winds are likely to occur in Guadalupe Pass as a result. TXZ258-102130- /O.NEW.KMAF.HW.A.0022.181112T0000Z-181113T0300Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 136 AM MST Sat Nov 10 2018 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY EVENING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Sunday afternoon through Monday evening. * TIMING...From Sunday evening through Monday evening. * WINDS...Northeast 40 to 50 mph. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
423 WWUS74 KMAF 101942 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 142 PM CST Sat Nov 10 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE SUNDAY AFTERNOON THROUGH MONDAY FOR THE GUADALUPE MOUNTAINS... .A strong cold front will push south through the region Sunday night. Strong northeast winds are likely to occur in Guadalupe Pass as a result with strong westerlies at higher elevations of the Guadalupe Mountains as well. TXZ258-110345- /O.EXT.KMAF.HW.A.0022.181112T0900Z-181113T0000Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 1242 PM MST Sat Nov 10 2018 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY AFTERNOON... * TIMING...From Sunday evening through Monday evening. * WINDS...Northeast 40 to 50 mph through the pass and 50 to 60 mph and gusty at higher elevations. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ 05
993 WWUS74 KMAF 110902 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 302 AM CST Sun Nov 11 2018 ...HIGH WIND WARNING IN EFFECT FROM LATE TONIGHT THROUGH MONDAY FOR GUADALUPE PASS... ...FREEZE WARNING FROM LATE TONIGHT THROUGH MONDAY MORNING FOR LOCATIONS ALONG AND NORTH OF A CARLSBAD TO JAL TO ANDREWS TO GAIL LINE TONIGHT AND MONDAY MORNING... .A strong cold front will push south through the region tonight. Strong northeast winds are likely to occur in Guadalupe Pass as a result, while strong mid level westerly winds will mix down into the higher elevations of the Guadalupe Mountains. The cold front will bring freezing temperatures to portions of the southeast New Mexico plains and northern Permian Basin late tonight and Monday morning. TXZ258-112100- /O.UPG.KMAF.HW.A.0022.181112T0900Z-181113T0000Z/ /O.NEW.KMAF.HW.W.0027.181112T0900Z-181113T0000Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 202 AM MST Sun Nov 11 2018 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST MONDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 2 AM to 5 PM MST Monday. The High Wind Watch is no longer in effect. * TIMING...From late tonight until Monday evening. * WINDS...Northeast 40 to 50 mph through Guadalupe Pass, and West 50 to 60 mph with higher gusts in the higher elevations. * IMPACTS...Winds will be particularly hazardous through the Pass. People driving high-profile, or light weight, vehicles should strongly consider postponing travel through Guadalupe Pass until the winds subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ NMZ028-029-033-034-TXZ045>047-050-112100- /O.NEW.KMAF.FZ.W.0005.181112T0800Z-181112T1600Z/ Eddy County Plains-Northern Lea County-Central Lea County- Southern Lea County-Gaines-Dawson-Borden-Andrews- Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, Tatum, Hobbs, Lovington, Eunice, Jal, Seminole, Lamesa, Gail, and Andrews 302 AM CST Sun Nov 11 2018 /202 AM MST Sun Nov 11 2018/ ...FREEZE WARNING IN EFFECT FROM 2 AM CST /1 AM MST/ TO 10 AM CST /9 AM MST/ MONDAY... The National Weather Service in Midland/Odessa has issued a Freeze Warning, which is in effect from 2 AM CST /1 AM MST/ to 10 AM CST /9 AM MST/ Monday. * TEMPERATURE...26 to 32 degrees * IMPACTS...Below freezing temperatures could harm unprotected vegetation, pipes, and pets. The cold temperatures will kill garden crops and outdoor plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Nov 10, 2:32 AM CST, 4 minutes earlier.
Area forecast discussion, Nov 10, 2:32 AM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
232 AM CST Sat Nov 10 2018
.DISCUSSION...
It will be on the cool side today, with near normal temperatures
Sunday in most areas, before a blast of colder air invades Sunday
late afternoon and sunday night. There could also be some wintry
precipitation Sunday night and Monday, in addition to a widespread
freeze Tuesday morning.
Westerly flow aloft will prevail today and Sunday as an upper trough
digs southward over the intermountain west. High temperatures will
be 10-15 degrees below normal this afternoon, but should rise to
near normal levels Sunday afternoon as a surface trough strengthens
roughly along the Pecos River. There will be an abrupt change
though beginning Sunday afternoon over portions of the southeast New
Mexico plains as a strong cold front makes inroads there. The front
will push rapidly south into Mexico by late Sunday night with much
colder temperatures in it's wake, and likely strong winds in
Guadalupe Pass where a High Wind Watch has been issued.
The mentioned upper trough will drop south over New Mexico with
light rain possibly breaking out over northern reaches of the
forecast area, and over portions of the Lower Trans Pecos in the RRQ
of a 130kt h25 jet. The cold air will deepen enough over portions
of southeast New Mexico and the northern Permian Basin to mix with,
or change to, snow by daybreak Monday. Light snow could also fall
in the Guadalupe Mountains during this time. At this time, it
appears as though the best chance for accumulating snow will stay
over east central New Mexico and the Texas Panhandle due to the
expected track of the upper trough. Since most models are not
tending toward a positively tilted ua trough a la the NAM, think
light precipitation will continue on Monday, but mainly over the
Permian Basin. Some of this may fall as a mix of rain and snow, but
little accumulation is expected due to light precipitation and
marginal surface temperatures. Will issue a Special Weather
Statement to highlight the mixed precipitation for Sunday night and
Monday.
The upper trough will head east Monday night, take the lift with it,
and a cold surface ridge will settle south over the region in it's
wake. Expect there could be a hard freeze over much of the Permian
Basin, and even a light freeze occurring down near the Rio Grande.
It's a little early for a Freeze Watch, but will make a mention in
the Hazardous Weather Outlook instead. Temperatures will stay well
below normal Tuesday afternoon, and although readings will rebound
more in subsequent days, they will still be below normal for the
rest of the week as northerly flow aloft keeps a steady flow of
cooler air southward.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 55 40 64 35 / 10 0 0 20
Carlsbad 58 37 66 35 / 0 0 0 20
Dryden 58 40 66 48 / 10 0 0 30
Fort Stockton 57 43 72 41 / 10 0 0 10
Guadalupe Pass 50 41 62 30 / 0 0 0 20
Hobbs 52 36 60 31 / 0 0 0 30
Marfa 55 31 70 36 / 0 0 0 10
Midland Intl Airport 55 40 67 37 / 10 0 0 20
Odessa 56 40 68 37 / 10 0 0 20
Wink 58 38 70 38 / 10 0 0 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Sunday afternoon through Monday evening for
Guadalupe Mountains.
&&
80/67Hazardous weather outlook, Nov 10, 2:34 AM CST, 2 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 234 AM CST Sat Nov 10 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-110845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 234 AM CST Sat Nov 10 2018 /134 AM MST Sat Nov 10 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday A High Wind Watch is in effect for Guadalupe Pass Sunday night and Monday for northeast winds of 40 to 50 mph. A mix of rain and snow is possible Sunday night and Monday across the Guadalupe Mountains, southeast New Mexico, and the northern and central Permian Basin. Little accumulation is expected at this time. A widespread hard freeze is possible across southeast New Mexico and West Texas Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
Nearby
High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.